Oklahoma, 2007

Hail in Oklahoma, July 16, 2007

July 16, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe storm occurred during the late afternoon hours in Tulsa County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe storm occurred during the late afternoon hours in Tulsa County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 16, 1:56 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 16, 1:56 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT MON JUL 16 2007

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON
AND INTO THE EARLY EVENING HOURS AS THE CAP ACROSS THE AREA
WEAKENS WITH DAYTIME HEATING. THE LARGEST CONCENTRATION OF
ACTIVITY WILL BE IN THE FAVORED TERRAIN AREAS OF SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. THERE IS ALSO A BIT A MID-LEVEL SHEAR AXIS
IN PLACE ACROSS THE REGION THAT WILL AID IN THE DEVELOPMENT OF
THE THUNDERSTORMS.  SOME OF THESE STORMS COULD BECOME SEVERE WITH
DOWNBURST WINDS OF AROUND 65 MPH THE MAIN CONCERN. THIS ACTIVITY IS
EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING.

WILL CONTINUE TO SEE ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY. WILL BEGIN TO INCREASE POPS ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS STARTING ON THURSDAY
WITH THE APPROACH OF A COLD FRONT. THE GFS AND ECMWF MODELS ARE IN
PRETTY GOOD AGREEMENT THAT THE FRONT WILL MOVE THROUGH THE AREA ON
FRIDAY. SO...I WILL TREND THE FORECAST IN THAT DIRECTION.  WILL GO
WITH CHANCE POPS AS THE FRONT MOVES THROUGH THE REGION WITH POPS TAPERING
OFF FROM THE NORTH FRIDAY NIGHT INTO SATURDAY.

A DRY PERIOD IS ANTICIPATED SATURDAY NIGHT THROUGH EARLY NEXT WEEK AS
HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  94  74  94 /  10  10  10  10
FSM   71  93  72  95 /  20  20  20  20
MLC   70  92  71  93 /  10  10  10  10
BVO   68  92  70  94 /  10  10  10  10
FYV   66  88  67  90 /  20  20  20  20
BYV   69  89  68  90 /  20  20  20  20
MKO   71  91  71  91 /  10  10  10  10
MIO   71  93  71  93 /  10  10  10  10
F10   70  91  71  92 /  10  10  10  10
HHW   72  92  72  93 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....10
Hazardous weather outlook, Jul 16, 11:59 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT MON JUL 16 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUL 16 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ENDING BY LATE EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THIS DEVELOPMENT
WILL CONTINUE INTO THE EVENING HOURS.  INSTABILITY HAS
INCREASED ACROSS THIS REGION...ALONG WITH FAVORABLE LOW
LEVEL LAPSE RATES...TO PROMOTE A RISK OF DOWNBURST WINDS
IN EXCESS OF 60 MPH WITH THE STRONGEST STORMS.  THUNDERSTORM
COVERAGE AND INTENSITY WILL GRADUALLY DIMINISH BY THE
LATE EVENING HOURS.

ADDITIONALLY...HEAT INDEX VALUES OF 103 TO 105 DEGREES ARE
EXPECTED DURING THE AFTERNOON HOURS.  DRINK PLENTY OF
FLUIDS IF OUTDOOR ACTIVITY IS REQUIRED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL
SPOTTER ACTIVATION IS POSSIBLE SHOULD SEVERE WEATHER DEVELOP.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE AFTERNOON
HOURS ACROSS THE FAVORED TERRAIN AREAS...HOWEVER THE COVERAGE
IS EXPECTED TO MINIMAL.  A BETTER CHANCE OF THUNDERSTORMS ARRIVES
BY LATE WEEK WHEN A WEAK COLD FRONT MAY MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 16, 2:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT MON JUL 16 2007

ARZ002-162130-
CARROLL AR-
355 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     EASTERN CARROLL

AT 355 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONNOR...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DRYFORK...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3614 9356 3614 9331 3647 9329 3648 9358
Special weather statement, Jul 16, 3:10 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT MON JUL 16 2007

OKZ054-055-162145-
OSAGE OK-WASHINGTON OK-
410 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CENTRAL WASHINGTON AND EASTERN OSAGE

AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BARTLESVILLE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OKESA...BARTLESVILLE...DEWEY AND COPAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3663 9585 3690 9583 3692 9615 3665 9616
Special weather statement, Jul 16, 3:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT MON JUL 16 2007

OKZ060-162215-
TULSA OK-
442 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CENTRAL TULSA

AT 442 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIDTOWN TULSA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3610 9581 3608 9579 3608 9584 3607 9586
      3607 9600 3607 9600 3623 9599 3624 9594
      3624 9583
Special weather statement, Jul 16, 3:57 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT MON JUL 16 2007

ARZ002-162230-
CARROLL AR-
457 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CENTRAL CARROLL

AT 457 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRANDVIEW...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...OAK HILL...PLEASANT RIDGE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE...GRANDVIEW AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3632 9350 3650 9349 3653 9379 3631 9379

The radar

The Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tulsa

When
July 16, 4:30 PM CST
Where
Tulsa County, Tulsa
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.150, -95.950

Golfball size hail fell near the intersection of Harvard and Independence.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51099.